MAUDE Adverse Event Report: BECTON DICKINSON BD NEXIVA 24 GA X 3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER

BECTON DICKINSON BD NEXIVA 24 GA X 3/4 IN SINGLE PORT; INTRAVASCULAR CATHETER
Catalog Number 383511
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that bd nexiva 24 ga x 3/4 in single port catheter was defective and leaked it was reported by the customer that there was a hole in the catheter.Iv had to be removed from patient, and patient re-poked.Verbatim: rcc received a complaint via email.Email(s) attached.(b)(6) complaint reference #: (b)(4) hospital complaint reference #: (b)(4) correspondence language: english cat# of product being complained: (b)(4) description of product: catheter s-port 24gax0.75in nexiva 20ea/bx 4bx/ca lot or s/n: (b)(6) complaint category: damaged / broken incident date: (b)(6) 2025.Hospital complaint reference #: (b)(4) details of complaint (reported issue): "upon further inspection, rn noted that there was a hole in the catheter.Iv had to be removed from patient, and patient re-poked." additional information attached.Complaint noticed: during / after use problem frequency: 1st time customer exposure: patient injury: no has (b)(6) been informed? unknown qty affected: (b)(4) ea samples available? yes, is customer requesting an rga? no return qty: qty samples: (b)(4) ea iv inserted into patient, when rn withdrew the needle from the cannula, blood began pooling at the iv insertion site.Upon further inspection, rn noted that there was a hole in the catheter.Iv had to be removed from patient, and patient re-poked.
 
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Additional Manufacturer Narrative
No photos or samples were received by our quality team for evaluation therefore the failure mode could not be verified.A review of the internal manufacturing device records and raw material history files for the reported lot numbers was performed and no recorded quality problems or rejections to this incident were found.Based on the quality team's investigation, the root cause of this incident cannot be determined.
 
Additional Manufacturer Narrative
Our quality engineer inspected the sample submitted for evaluation.The reported issue of catheter defective/ damaged was confirmed upon inspection of the sample.Analysis of the sample showed a punch mark on the catheter tubing.The sample was subjected to an air water leak test, and an air leak was observed at the punch mark.A review of our risk management documentation was performed and indicates that the potential risk of the reported event was assessed appropriately.Production records have been reviewed, and this batch meets our manufacturing specification requirements.The punch mark was successfully able to be recreated with another sample by puncturing the cannula halfway through the catheter tubing.The recreated punch mark had the same characteristic as the actual sample returned (y- shape mark).As mentioned in the product instructions for use (ifu), if the needle is partially or completely withdrawn from the catheter tubing, the needle should not be reinserted into the catheter tubing.

Brand Name
BD NEXIVA 24 GA X 3/4 IN SINGLE PORT
Common Device Name
INTRAVASCULAR CATHETER
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23840210
Report Number2243072-2025-01506
Device Sequence Number21214006
Product Code FOZ
UDI-Device Identifier00382903835119
UDI-Public(01)00382903835119(11)250413(17)280331(10)5100427
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K183399
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number383511
Device Lot Number5100427
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/03/2025
Supplement Date Received by Manufacturer01/20/2026
02/10/2026
Initial Report FDA Received Date12/18/2025
Supplement Report FDA Received Date01/21/2026
02/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown